Effexor isn't often prescribed for ADHD, although it is occasionally. The one thing to be aware of is that Effexor can be very hard to get off. The "discontinuation syndrome" (as they like to call it) can be quite prolonged.
If it was my child, I'd be more comfortable trying Strattera or Wellbutrin.
Last edited by index.html; 11-16-2006 at 02:18 AM.
Discontinuation syndrome is a euphemism for withdrawal.
Many Effexor users complain that when they stop taking it, they feel bad -"electric shock" sensations, dizziness, headache, fatigue, anxiety, etc, etc. Many psychiatrists will manage this at the time by switching to a different antidepressant (like Zoloft) that is easier to come off of. It can also be managed by slowly weaning off of the medication.
There is often a thread going about it on the Depression board here at HealthBoards. Don't be unduly alarmed. Some people come off of it with miminal discomfort, but it is something to be aware of.
Last edited by index.html; 11-16-2006 at 07:30 AM.
Man I wouldn't touch Effexor XR ever again if my life depended on it. I was on it for about a year. God awful side effects. Nausea that would put me on the ground in a fetal position, sweating, dizziness. They would go away after being on it for a few days but when the dosage was either upped to a higher level or if I forgot to take it for a day they would return. Got switched to Prozac and been fine ever since.
never effexor, even when I missed one dose I would have "withdrawl" symptoms. I dont know if a little girl would understand what was happening to her. Perhaps the Dr. could prescribe something else. Good luck to you and your little one.
Well, didnt work out well at all for her. She only tried it once, yesterday, and about an hour afterward, she was so sick, and called from school, she felt very anxious, and angry, for some reason. She said she never felt that way before, and she had the shakes, and had those "shock" feeling, all this after just one dose! well, I called the doc, he said he will see her monday, and for her to just stop taking it, which she wasnt going to anyway because of how bad she felt. What a waste of money, we have a very high co-pay, next time he wants to put her on something, Im asking for samples!
I never post in this forum but saw this thread. Effexor is a major antidepressant that has the black label of being extremely careful of those under 18 who take it as it might produce suicidal ideation. Find another drug in my opinion.
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder